Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


can i donate via western union money transfer (SIDE EFFECTS ANABOLIC/ANDROGENIC STEROIDS)
Nov 26, 2007

hi dr bob hope you are in best of health.i wrote over to you couple of of weeks back which went unanswered.but i badly need a reply from you.my story goes on like this - a month ago i was washing two syringes (which myself and my gym buddy used for injecting decca durabolin) placed in a bowl of water mixed with some detergent .i got stuck with one of the syringe when i dipped my hand into the bowl to wash the needle .blood started oozing which made me worried.i am losing my sleep over it.above all it has affected my concentration a lot.there was no visible blood in the syringe or on the tip of the needle.what are my chances of acquiring hiv .pls give me a breif reply i will really appreciate and pls let me know can if i can donate to your esteemed institution via western union money transfer .i surfed your website but didnt find any link regarding western union transfers.i am not influencing you in any way.but had a honest intention to donate.even if you choose not to answer my question pls let me know by e mail about donation vis western union (XXXXXXXXXXXX@yahoo.com) take care dr bob

Response from Dr. Frascino

Hello,

Your HIV-transmission risk from this incident would be negligible, at best. If you remain worried despite my reassurance, the option to get a three-month rapid HIV test is always open to you. Another option would be to ask your steroid-pumped gym buddy to get a rapid HIV test.

Regarding Western Union money transfers, all you need is the name and address of our tax-exempt charitable foundation:

The Robert James Frascino AIDS Foundation 1000 Fremont Ave., Suite 145 Los Altos, CA 94024

Finally, I should caution you about the inappropriate use of anabolic steroids, such as Deca-Durabolin, androgel,other testosterone formulations, or androgenic steroids. (See below.)

Good luck.

Dr. Bob

Androgel - Long Term Use Oct 11, 2004

Dr. Frascino,

Thanks. Your the best. Your forum has helped me greatly over the years and your camp gets a laugh out of me every time.

I have been on Androgel for two years. My testosterone on Androgel is normal. I am doing fine on it but am concerned about the long term effects. Would cycling minimize those? If so, how do I do it? How much time off initially and then what should my cycling times be? Is there anything else I can do to minimize long-term side effects?

Thanks.

Response from Dr. Frascino

Hi,

What long-term side effects? A happy upstanding Mr. Happy, perhaps? Take a read through the archives. I'm quite sure I've addressed this concern multiple times over the years.

Briefly, if you are taking testosterone replacement because you have hypogonadism (low testosterone), there is no reason to consider stopping. If you did stop, your testosterone levels would plunge along with your energy level. Your muscles would droop and you would put a limp in your love jones as well. None of this is particularly good news. Sure, all medicines have potential side effects, but if you are taking them for appropriate reasons and in the appropriate dosages, the benefits of the drug should always far outweigh any potential risk.

Now if you are taking testosterone replacement in any of its formulations and you don't have hypogonadism (low testosterone levels), the answer is simple: You shouldn't be taking it, because the risks in that situation far outweigh the benefits. That said, we all know there are plenty of gym rats and small-dicked would-be Casanovas who are on the juice ("vitamin T," "roids," "love potion #9," whatever you like calling it). These muscle Marys with quads that rival Godzilla's (would this make them "Quadzillas?") are often worried about shrinking their balls up to the size of tic-tacs. So they cycle on and off the "stuff". The logic being that supplemental super-high doses of unneeded testosterone send a message to the body's testosterone factories (yep, that would be "the boys" part of "Sergeant Pepper and the Boys") that they don't need to make any of their own testosterone, because suddenly there is loads of the stuff floating through the bloodstream. So "the boys" (the testosterone factories) shut down production and, over time, atrophy (shrink). The hope is that by cycling on and off, these Schwarzenegger wannabes will not completely shut there ball's testosterone factories off and thereby decrease the chances that "James and the Giant Peaches" will turn into "The Princess and the Peas."

However, if you are hypogonadal (have low testosterone) from HIV or other conditions, the concerns I listed above don't apply. You state your testosterone level on AndroGel is "normal" and that you are doing fine. I see no reason to argue with success.

Yes, testosterone can have other side effects, particularly if you use super-high doses (like the Quadzillas), which include acne, aggressive behavior, hair loss, progression of existing prostate cancers, etc. But again, if you're using testosterone supplementation for a documented low testosterone level, using the appropriate dosage, and tolerating it well, I see no reason to stop. Schwarzenegger, on the other hand, did not have a medical indication for his use of anabolic steroids like testosterone, and as a result morphed into a megalomaniacal girly man.

Stay well!

Dr. Bob



Previous
update from spain, pregnant wife, desperate!
Next
Say Woo-Hoo. Please. (High Risk)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement